# SDR 99ZZZX1076

- Difficulty date: March 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6140H
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7803089
- Engine: Cont TSIO360F
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Bypass Pipe
- Part number: STCSA4731NM
- Condition: Not Installed
- Location: Turbocharger
- Part time: 4,442 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

A TURBO HEAT BLANKET WAS INSTALLED ON 1-28-99.  SUBMITTER STATED DURING THE INSTALLATION OF THE TURBO HEAT BLANKET, THE MECHANIC FAILED TO REINSTALL THE EXHAUST BYPASS VALVE PIPE (STC SA4731 NM/STC 4731 NM) THAT DIRECTED EXHAUST GAS OUTBOARD OF THE ENGINE.  THE MISSING PIPE ALLOWED EXHAUST GASSES TO BLOW DIRECTLY ONTO THE ELECTRICAL WIRE BUNDLE FOR THE LANDING GEAR SWITCHES.  THE EXTREME HEAT MELTED THE WIRE BUNDLE'S INSTALLATION AND SPARKED A FIRE SENDING SMOKE AND FUMES INTO THE COCKPIT COMPARTMENT CUTTING ALL ELECTRICAL POWER TO THE LANDING GEAR.
